MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE THIN-WALLED GUIDING SHEATH
Model Number HLO44535
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a recanalization procedure, the luer lock of the device allegedly could not be screwed tight to the sheath and the sheath opened by it self.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 06/2022).Device pending return.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for these reports.Investigation summary: the sample was returned for evaluation.During the evaluation of the returned halo device the sheath hub lure could not be disconnected from the spin collar of the hemostasis valve.Attempts were made to loosen / unlock the sheath from the hemostasis valve, however these were unsuccessful.This was due to the threads of the sheath luer being misaligned with the spin collar valve threads resulting in the connection becoming locked.The locked connection defect points to the user and not a manufacturing related issue.The original event description reported an insecure connection.During manufacture verification of the connection of the valve to the sheath is carried out on 100% of devices.The result of the investigation is unconfirmed for the reported insecure connection issue.The definitive root cause could not be determined based upon available information.Labeling review: instructions for use for the halo one thin-walled guiding sheath was reviewed and the following sections are applicable: indication for use: the halo one thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one thin-walled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Precautions: 1.The halo one thin-walled guiding sheath shall only be used by trained physicians.Access procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment and / or ultrasound.7.Careful attention must be paid to the maintenance of tight valve connections for duration of procedure to avoid blood leakage or the introduction of air into the system.Take remedial action if any excessive blood leakage is observed.8.Insert dilator into the center of the sheath valve.Forced insertion of the dilator which misses the center of the valve may cause damage and result in blood leakage.9.Advance or withdraw the sheath slowly.If resistance is met do not advance or withdraw until the cause of resistance is determined.10.When inserting, manipulating or withdrawing a device through the introducer always maintain the introducer position.11.Remove the dilator from the sheath slowly to avoid incomplete closing of the valve resulting in blood leakage.22.Proper functioning of the halo one thin-walled sheath depends on its integrity.Care should be used when handling the sheath.Damage may result from kinking, stretching, or forceful wiping of the halo one thin-walled guiding sheath.Do not continue to use the sheath if the shaft has been bent or kinked.Directions for use: 2.Prior to use, the air in the sheath and dilator should be removed.To facilitate purging, the device is packaged with the dilator inside the sheath in a reverse direction allowing both to be flushed simultaneously.Select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting the syringe or inflation device containing the solution into the stopcock on the side-port of the sheath and flush with the sterile heparinized saline solution (figure 4).Close the stopcock to maintain the air tightness following flushing.3.Prior to use the reverse loaded dilator must be removed from the distal end of the sheath.If not already completed at step 2, the air in the dilator lumen should be removed.To facilitate purging, select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting the syringe or inflation device containing the solution into the luer connector of the dilator hub and flushing with the sterile heparinized saline solution 4.Insert the provided vessel dilator through the hemostatic valve and click the dilator hub into place in the valve housing h10: d4 (expiry date: 06/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HALO ONE THIN-WALLED GUIDING SHEATH
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13665343
Report Number9616666-2022-00035
Device Sequence Number4756294
Product Code DYB
UDI-Device Identifier00801741161841
UDI-Public(01)00801741161841
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLO44535
Device Catalogue NumberHLO44535
Device Lot NumberCMEU0083
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale